MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM*REAMER PROXIML FEM 14B; HIP INSTRUMENTS : REAMERS

DEPUY ORTHOPAEDICS INC US S-ROM*REAMER PROXIML FEM 14B; HIP INSTRUMENTS : REAMERS
Catalog Number 534702
Medical Device Problem Codes Break (1069); Fitting Problem (2183)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported that the shaft pilot was come off from the cone reamer (p/n: 534702) when the surgeon took the instruments out from medullary cavity during the tha surgery which was combined with osteotomy surgery on (b)(6) 2019 and the shaft pilot was remained in medullary cavity.It was difficult to remove the shaft pilot, and it was removed by performing osteotomy first.The surgeon considered it had not been connected properly and attempted using it again after reattached them however the same issue occurred.The surgery was completed within a 30 minutes surgical delay.Dr¿s view: it was able to remove the shaft pilot after the osteotomy, but it may have been difficult to remove if it occurred during normal surgery.There was a possibility of it was happened because it might be easily detached due to deterioration over time of the joint part.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> following review of the information received, it was concluded that it was unlikely that a potential product issue was present.The complaint shall be entered onto the complaints database and monitored through trend analysis.Should further information be received, then the complaint shall be reviewed and further investigation completed as required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
HIP INSTRUMENTS : REAMERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9240443
Report Number1818910-2019-112193
Device Sequence Number19243943
Product Code HTO
UDI-Device Identifier10603295172055
UDI-Public10603295172055
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number534702
Device Lot NumberMT43833
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2019
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer12/29/2019
Initial Report FDA Received Date10/25/2019
Supplement Report FDA Received Date12/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR